Alert archive / Texas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 236, NWS Shreveport, LA

August 8, 2005Harrison County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Aug 8, 2005, 8:57 PM CDT for Harrison County, Texas. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 8, 2005, 8:57 PM CDT (01:57 UTC)
Expired
Aug 8, 2005, 10:00 PM CDT
In force
63 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Harrison County, TX

The radar

The Shreveport radar (KSHV), 51 km from the middle of the area, began a volume at 02:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 2.0 hours before the alert went out and 275 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2005-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 841 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2005-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
841 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
1376 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
-20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 3:33 PM CDT, 5 hours 24 minutes earlier.

Area forecast discussion, Aug 8, 3:33 PM CDT, 5 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
333 PM CDT MON AUG 8 2005

.DISCUSSION...

SCATTERED CONVECTION REMAINS OVER THE FAR W AND SW ZONES THIS AFTERNOON...AS
WELL AS THE FAR SE ZONES...WITH VERY LITTLE MOVEMENT NOTED WITH ALL
OF THESE STORMS. STORMS NEAR JENA ARE FIRING NEAR A WEAK SURFACE
TROUGH EXTENDING FROM NORTHCENTRAL LA INTO SE LA AND ALONG THE GULF
COAST...AND THIS FEATURE MAY WASH OUT SOME TONIGHT...BUT PROGS
HINT AT THIS ELEVATED FEATURE REMAINING OVER THE SE ZONES TUESDAY.
INSTABILITY/CONVERGENCE A BIT WEAKER FARTHER N ACROSS EXTREME N
LA/S AR...THUS WILL CONTINUE MENTION OF CHANCE POPS TONIGHT FOR
AREAS WITH CONVECTION NOW...BUT ACTIVITY NEAR JENA WILL LIKELY BE
DIURNAL AND DIMINISH AFTER SUNSET.  WEAK UPPER LOW OVER NW TX THIS
AFTERNOON WILL CONTINUE A SLOW DRIFT SE THROUGH CENTRAL TX
TONIGHT...POSITIONED JUST W OF THE FORECAST AREA TUESDAY MORNING.
WHILE THE NAM/NGM/UKMET AGREE TO THIS SCENARIO...THE GFS IS A BIT
MORE PROGRESSIVE...AND MORE E WITH THE SYSTEM MOVING INTO THE AREA
TUESDAY EVENING/NIGHT ALONG A WEAK SHEAR AXIS EXPECTED TO REMAIN
IN PLACE ACROSS S AR/N LA/E TX. GIVEN WEAK ENVIRONMENTAL
WINDS...WILL SIDE WITH A SLOWER SOLUTION...THUS KEEPING BEST POPS
OVER LOWER E TX...WHERE BEST UPPER DIVERGENCE WILL LIE...WHICH
WILL EVENTUALLY SPREAD NE INTO E TX/N LA. CONVECTION MAY BE MORE
HIT AND MISS OVER N LA CLOSER TO A WEAK SURFACE-850MB TROUGH AXIS.
BUT MORE CLOUD COVER WILL LIMIT HEATING...EXCEPT UP N...WHERE FLAT
RIDGING WILL CONTINUE EXPANDING E ACROSS THE CENTRAL/NORTHERN
SOUTHERN PLAINS.  TEMPS MAY CONTINUE TO RUN NEAR 100 AS WELL THE
NEXT FEW DAYS UP N...THUS TEMPS MAY RANGE WIDELY FROM N TO S.

WEAK LOW/SHEAR AXIS LOOKS TO CONTINUE A SLOW DRIFT S WEDNESDAY...ALTHOUGH
IT MAY REMAIN A FOCUS FOR CONVECTION THROUGH THURSDAY...BEFORE WASHING
OUT LATE IN THE WEEK AS ADDITIONAL SUBTROPICAL RIDGING EXPANDS W
FROM THE E GULF/W ATLANTIC. AFTERWARDS...ORGANIZED CONVECTION WILL
BE HARD TO COME BY...BUT WILL LEAVE IN SLIGHT CHANCE POPS TO
RESPECT LEFTOVER MOISTURE IN PLACE/AFTERNOON HEATING.

PRELIMS ARE NEXT...

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  72  93  73  94 /  20  40  30  30
MLU  72  94  72  93 /  20  40  30  30
DEQ  68  97  69  97 /  20  20  20  20
TXK  72  95  73  96 /  20  30  20  20
ELD  70  96  72  95 /  20  30  20  20
TYR  73  92  72  94 /  40  40  30  30
GGG  72  92  72  94 /  40  40  30  30
LFK  73  90  72  93 /  30  50  30  30

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.

&&

15
Hazardous weather outlook, Aug 8, 12:00 PM CDT, 8 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT MON AUG 8 2005

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-091100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT MON AUG 8 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THE COMBINATION OF A WEAK UPPER LEVEL DISTURBANCE...AFTERNOON
HEATING...AND A MOIST AND UNSTABLE ATMOSPHERE...WILL RESULT IN
SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND
EVENING...OVER MUCH OF THE FOUR STATE REGION. ALTHOUGH NO WIDESPREAD
SEVERE WEATHER IS EXPECTED...SOME ISOLATED STORMS MAY BE SEVERE...
CAPABLE OF PRODUCING STRONG DAMAGING WIND GUSTS...SMALL HAIL...AND
BRIEF HEAVY DOWNPOURS. ISOLATED RAINFALL AMOUNTS BETWEEN ONE AND
THREE INCHES COULD OCCUR...WHICH COULD CAUSE PONDING ON AREA ROADWAYS
AND POSSIBLY SOME MINOR FLOODING IN LOW LYING AND POOR DRAINAGE
AREAS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

SCATTERED AFTERNOON AND EARLY EVENING THUNDERSTORMS WILL CONTINUE
THROUGH MIDWEEK. A FEW STORMS COULD BE STRONG TO SEVERE...PRODUCING
HIGH WIND GUSTS...HAIL...AND LOCALLY HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...SHOULD NOT BE NEEDED THIS AFTERNOON OR TONIGHT.

15

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 5:57 PM CDTFlash Flood WarningSHVCaddo2 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.